MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two truetome dreamwire 44 devices used during the same procedure.It was reported to boston scientific corporation that a truetome dreamwire 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure.According to the complainant, during the procedure, the cutting wire broke.A second truetome dreamwire 44 was used; however the cutting wire was also broke.The procedure was still completed with the second truetome dreamwire 44.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Additional information: b5 block b3 (date of event): the exact date of the event is unknown.The provided event date 01feb2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was detached, bent and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted or if the device was not in contact with the tissue when it was energized.Therefore, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to the first of two truetome dreamwire 44 devices used during the same procedure.It was reported to boston scientific corporation that a truetome dreamwire 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure.According to the complainant, during the procedure, the cutting wire broke.A second truetome dreamwire 44 was used; however the cutting wire was also broke.The procedure was still completed with the second truetome dreamwire 44.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.***additional information (b)(6)2020*** reportedly, the complainant believes the issue is related to the generator that was used.They had recently switched to a new generator, and they had an issue with repeated cutting wire breaks since they started using the new generator.After switching back to the previous generator, the issue resolved.In addition, cutting wire detachment also occurred when the suspect generator was tested with non-bsc sphincterotomes.
 
Additional Manufacturer Narrative
Additional information: b5 block b3 (date of event): the exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was detached, bent and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted or if the device was not in contact with the tissue when it was energized.Therefore, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to the first of two truetome dreamwire 44 devices used during the same procedure.It was reported to boston scientific corporation that a truetome dreamwire 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure.According to the complainant, during the procedure, the cutting wire broke.A second truetome dreamwire 44 was used; however the cutting wire was also broke.The procedure was still completed with the second truetome dreamwire 44.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.Reportedly, the complainant believes the issue is related to the generator that was used.They had recently switched to a new generator, and they had an issue with repeated cutting wire breaks since they started using the new generator.After switching back to the previous generator, the issue resolved.In addition, cutting wire detachment also occurred when the suspect generator was tested with non-bsc sphincterotomes.Reportedly, the suspect generator had been picked up from the account and tested; and it worked as intended.The same generator and connection cables were sent back to the account after testing, and since then no further complaints have been reported.Additionally, the nurse confirmed that the right generator settings were used during the procedure.

Brand Name
TRUETOME DREAMWIRE 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9752044
Report Number3005099803-2020-00618
Device Sequence Number19190397
Product Code KNS
UDI-Device Identifier08714729858737
UDI-Public08714729858737
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberM00583190
Device Catalogue Number47407
Device Lot Number0024578893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/09/2020
08/11/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/02/2020
09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1